• nancyjac's Avatar

    nancyjac posted an update

    A friend of mine is dying. His tumor is bleeding and all efforts to stop the internal bleeding have failed. Because of that chemo has been cancelled. The tumor is inoperable and because it is in his stomach, he can't eat and feeding tubes are not an option. We are making the transport and hospice arrangements today so he can go home and spend his last few days with his family, friends and his beloved 3 cats.

    16 Comments
    • SpunkyS's Avatar
      SpunkyS

      Keeping your friend, you, and all the people whose lives he touched in prayer.

      over 8 years ago
    • Joachima's Avatar
      Joachima

      Praying for you, family & friends, and rejoicing with Paul as he enters into his time of rest, free of pain.

      over 8 years ago
    • GregP_WN's Avatar
      GregP_WN

      WOW, doesn't that just show that sometimes people are aware enough to wait for a certain event, a family member to come see them, a particular date, or maybe in his case to go home where he wanted to be, before they let go.. I am happy he made it.

      over 8 years ago
  • nancyjac's Avatar

    nancyjac posted an update

    So now that I have finished chemo and surgery and have started radiation, I've decided to take inventory and track progress of my remaining significant side effects from chemo and surgery.

    1. Hair regrowth. Head hair has grown back to basically a buzz cut looking fuzz with some longer and scragglier hairs in the crown area. Very little hair regrowth on other areas, which is fine with me.

    2. Throat irritation. This started with my mastectomy surgery, probably from the tube they put down your throat during surgery. My oncologist thinks it may be acid reflux and has put me back on prilosec, but that doesn't seem to be making any difference and I really don't have any of the indigestion side effects that I did during chemo. It isn't bad, just a tickle in my throat that causes me to have to clear my throat frequently.

    3. Fluid pockets. I have a couple of these along the scar lines from my surgeries. One has been drained but seems to have refilled again. Surgeon says they are not a problem and they don't hurt, so I am just watching them.

    4. Peripheral neuropathy in fingers and toes. This is the side effect that actually affects me the most because it causes me to drop things or not be able to hold things (like a glass or coffee cup) evenly. I have a lot of numbness in the last 2 fingers and toes of each hand and foot. I'm planning to do some research on this to see if there is anything that may help or if I just have to live with it or hope it goes away eventually.

    5. Edema in ankles and feet. This is an off and on thing that started about half way through chemo. Have been taking a diuretic for a few days when it occurs and that seems to clear it up until the next time.

    6. Arthritis right knee. This may be totally unrelated to cancer treatment and may just have coincidentally started during treatment. Have started taking taking Aleve which controls the pain quite well with just one tablet/day.

    2 Comments
    • StunnedMike's Avatar
      StunnedMike

      I just finished my 9th treatment. I have had throat irritation since my first one. My nose runs and bleeds; dripping into the back of my throat. The doctor told me to take Claritin to help. 3 more treatments before I take inventory.

      about 9 years ago
    • nancyjac's Avatar
      nancyjac

      Hi Mike. Congrats on being 3/4 of the way through your chemo treatments. You may have something there on the throat irritation. Now that I think about it, it seems to bother me the most when I am lying down on my back where post nasal drip would affect my throat. I'm am very aware of it especially during my radiation treatments where I have to lie still on my back for about 20 minutes.

      about 9 years ago
  • nancyjac's Avatar

    nancyjac posted an update

    Back home from the hospital after having bilateral mastectomy yesterday. Feeling good. Have 4 drain tubes and a numbing pack that are inserted under the skin that are annoying but hopefully they will all come out next week.

    1 Comment
    • DaveWaz's Avatar
      DaveWaz

      Good to have you back - hope you are healing well.

      about 9 years ago
  • nancyjac's Avatar

    nancyjac posted an update

    Surgery (Bilateral simple mastectomy) scheduled for April 12.

    2 Comments
    • DaveWaz's Avatar
      DaveWaz

      Please know that we'll be supporting you every step of the way.

      about 9 years ago
    • Cancersuxs' Avatar
      Cancersuxs

      Hey Nancyjac I wish you luck with your surgery! Praying all will go well! Remain strong.

      about 9 years ago